Publication Abstracts

Ying and Canuto 1996

Ying, R., and V.M. Canuto, 1996: Turbulence modelling over two-dimensional hills using an algebraic Reynolds stress expression. Bound.-Layer Meteorol., 77, 69-99, doi:10.1007/BF00121859.

We carry out model studies of turbulence equations for flow over two-dimensional hills usaing a non-hydrostatic version of the Reynolds Atmospheric Modeling System (RAMS). We test two turbulence closure models: the first one is an explicit Algebraic Reynolds Stress Model (ARSM) and the second one is a cobination of the ARSM and a transport equation for the shear stree u̅w̅. Model predictions for the turbulent stresses are compared with data from a wind-tunnel experiment containing two-dimensional hills of varying slope. From the comparison, it is concluded that the first model can ony predict the normal stresses while the second model provides satisfactory predictions for the normal stresses as well as giving an imporved result for the shear stress u̅w*overline$.

Export citation: [ BibTeX ] [ RIS ]

BibTeX Citation

@article{yi05000n,
  author={Ying, R. and Canuto, V. M.},
  title={Turbulence modelling over two-dimensional hills using an algebraic Reynolds stress expression},
  year={1996},
  journal={Bound.-Layer Meteorol.},
  volume={77},
  pages={69--99},
  doi={10.1007/BF00121859},
}

[ Close ]

RIS Citation

TY  - JOUR
ID  - yi05000n
AU  - Ying, R.
AU  - Canuto, V. M.
PY  - 1996
TI  - Turbulence modelling over two-dimensional hills using an algebraic Reynolds stress expression
JA  - Bound.-Layer Meteorol.
VL  - 77
SP  - 69
EP  - 99
DO  - 10.1007/BF00121859
ER  -

[ Close ]

• Return to 1996 Publications

• Return to Publications Homepage